[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.87.121.0. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 200
Citations 0
Health Agencies Update
May 23/30, 2012

Fentanyl Patch Warning

JAMA. 2012;307(20):2139. doi:10.1001/jama.2012.4764

Unintentional exposure of children to fentanyl patches can cause life-threatening harm, warned the US Food and Drug Administration (FDA) in April.

The agency recently analyzed 26 cases of such unintentional exposures over the past 15 years, many of which ended in hospitalization or death. More than half of the cases involved children 2 years old or younger. Such very young children are at particular risk of exposure because they are mobile and curious and may find lost, discarded, or improperly stored patches and put them in their mouth or on their skin, according to the agency. Children also may be exposed when a patch being worn by an adult is inadvertently transferred to a child who comes into contact with that person.

First Page Preview View Large
First page PDF preview
First page PDF preview
×